Arkansas, 2006Damaging Wind in Arkansas, May 10, 2006
May 10, 2006 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 5:35 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, May 10, 5:35 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 AM CDT WED MAY 10 2006
.AVIATION...
CURRENT CONVECTION WILL BE PUSHING EAST FAST THIS MORNING. THERE
WILL BE A BREAK IN PRECIPITATION UNTIL THE NEXT SHORT WAVE PUSHES
EAST OUT OF OKLAHOMA. HEAVY RAINS WILL BE POSSIBLE WITH THE NEXT
BATCH OF SHOWERS AND STORMS. EXPECT LOW CLOUDS BEHIND THE COLD
FRONT. ALSO WINDS WILL BE SWITCHING TO THE NORTHWEST AND GETTING
GUSTY IN CHARACTER.
&&
.PREV DISCUSSION.../ISSUED 425 AM CDT WED MAY 10 2006/
SHORT TERM...TODAY THROUGH SATURDAY
ONE MCS HAS MOVED OUT OF THE AREA TO THE EAST BUT THE NEXT MCS IN
EASTERN OKLAHOMA IS MOVING IN. COLD FRONT WILL SLOWLY MOVE ACROSS
THE AREA TODAY AND SHOULD BE TO THE EAST BY TONIGHT. A COUPLE OF
SHORT WAVES WILL MOVE THROUGH THE AREA. WITH EXCESSIVE MOISTURE IN
PLACE...HAVE SEEN VERY HEAVY RAIN WITH SOME THUNDERSTORMS AND THIS
SHOULD CONTINUE TODAY. THUS WILL EXTEND THE FLASH FLOOD WATCH
THROUGH MOST OF TODAY AND COVER THE ENTIRE CWA. INDICATIONS ARE THE
HEAVY RAIN AND FLASH FLOOD THREAT IS HIGHEST IN THE NORTH BUT FLOOD
PRODUCING RAINS COULD OCCUR ANYWHERE. ALSO THE THREAT OF SEVERE
WEATHER WILL CONTINUE UNTIL THE FRONT AND SHORT WAVE MOVES OUT VERY
LATE TODAY. EARLY TODAY...MAY SEE SOME LARGE HAIL WHILE LATER TODAY
WHEN SOME HEATING KICKS IN...STORMS WITH WIND DAMAGE WILL BECOME A
BETTER POSSIBILITY. ISOLATED TORNADOES CANNOT BE RULED OUT BUT IT IS
LOOKING LIKE THE BETTER TORNADO THREAT WILL BE TO THE EAST OF THE
AREA. EXPCT THE MAIN PRECIPITATION TO MOVE TO THE EAST OF THE AREA
BY LATE AFTERNOON SO WILL GO WITH THE FLASH FLOOD WATCH UNTIL 22Z.
WESTERN AREAS COULD PROBABLY BE CLEARED FROM IT SOONER AS
PRECIPITATION ENDS IN THOSE AREAS. LOOKS LIKE THE NORTHWEST WILL
HAVE LITTLE HEATING TODAY WITH MAXES CLOSE TO THE TEMPS AT FORECAST
TIME. OTHER AREAS WILL HEAT UP A LITTLE WITH THE SOUTHEAST HAVING
THE BEST CHANCE FOR HEATING WITH MAXES WELL INTO THE 80S AGAIN.
DRIER WEATHER SHOULD MOVE IN TONIGHT AND WILL CONTINUE FOR THE MOST
PART THROUGH SATURDAY. STRONG CLOSED UPPER LOW DEVELOPS TO THE
NORTHEAST OF THE AREA DURING THE PERIOD. WRAPAROUND MOISTURE MAY
CLIP NORTHEASTERN SECTIONS AT TIMES BUT DOES NOT LOOK SUFFICIENT TO
MENTION A CHANCE OF RAIN. MODELS ADVERTISE A SHORT WAVE IN NORTHWEST
FLOW MOVING THROUGH THE AREA FRIDAY NIGHT. WENT WITH 20 PERCENT POPS
WITH THIS FOR NOW. UNSEASONABLY COOL MINS WILL MOVE IN WITH MOST
MINS IN THE 40S TO LOWER 50S. MAXES WILL BE A LITTLE BELOW NORMAL
WITH UPPER 60S AND 70S.
LONG TERM...SATURDAY NIGHT THROUGH TUESDAY
THE UPPER PATTERN FOR THE LONG TERM WILL BE DOMINATED BY A LARGE LOW
THAT WILL LINGER OVER THE OHIO RIVER VALLEY. THE FLOW ALOFT WILL BE
PRIMARILY OUT OF THE NORTH. ITS LARGE CIRCULATION WILL KEEP CYCLONIC
SURFACE FLOW WITH PLENTY OF LOW LEVEL MOISTURE FOR PARTLY TO MOSTLY
CLOUDY CONDITIONS BUT WITH THE LACK OF SIGNIFICANT ENERGY
IMPULSES...THE FORECAST WILL BE DRY. TEMPS SHOULD BE BELOW NORMAL
UNDER PROLONGED NORTHERLY SURFACE FLOW.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 PM WEDNESDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&
AVIATION...32
Hazardous weather outlook, May 10, 4:00 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAY 10 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ONE ROUND OF SEVERE WEATHER AND FLOODING RAINS MOVED ACROSS THE
STATE TUESDAY NIGHT BUT ADDITIONAL SHOWER AND THUNDERSTORMS ARE
LIKELY ACROSS MOST OF CENTRAL AND NORTHERN ARKANSAS TODAY WITH A
VERY GOOD CHANCE OVER THE SOUTH. A COLD FRONT REMAINS STRETCHED OUT
OVER THE NORTHWEST CORNER OF THE STATE AND WILL CONTINUE TO MARCH
ACROSS ARKANSAS DURING THE DAY. LOW PRESSURE IS EXPECTED TO FORM ON
THAT FRONT TODAY AS IT RUNS INTO A VERY MOIST AND UNSTABLE AIRMASS.
AS SUCH...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER
MUCH OF ARKANSAS WITH EVEN A MODERATE RISK OVER THE FAR EAST. SOME
OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE OVER ALL OF THE AREA WITH A FLASH FLOOD WATCH IN EFFECT
THROUGH EARLY WEDNESDAY EVENING FOR A GOOD PART OF NORTHERN AND
CENTRAL ARKANSAS.
THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE NORTH BUT
ANY WHERE IN THE NATURAL STATE IS SUSCEPTIBLE TO FLOODING ESPECIALLY
IN AREAS WHERE THE GROUND IS SATURATED FROM EARLIER RAINS. THE FRONT
WILL EXIT THE FAR SOUTHEAST CORNER OF THE STATE LATE WEDNESDAY
TAKING THE THREAT OF SEVERE WEATHER WITH IT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IN THE WAKE OF THE COLD FRONT THAT WENT THROUGH THE AREA ON
WEDNESDAY...HIGH PRESSURE WILL BUILD ACROSS THE MID SOUTH THURSDAY
FOR SEVERAL DAYS OF QUIET WEATHER. A SPRAWLING UPPER LEVEL LOW OVER
THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH THE WEEK
BEFORE SINKING INTO THE TENNESSEE VALLEY THIS WEEKEND. SEVERAL WEAK
UPPER LEVEL DISTURBANCES WILL DROP DOWN FROM THIS LOW IN THE STEADY
NORTHWEST FLOW ALOFT BUT THE CHANCES OF SEVERE WEATHER APPEAR SMALL.
THE STRONGEST OF THESE DISTURBANCES WILL MOVE ACROSS THE AREA SUNDAY
AND THAT WILL BE OUR BEST CHANCE OF SEEING HAZARDOUS WEATHER.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
In the hours before
Local storm report, May 10, 5:22 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HAIL 2 S HOT SPRINGS VILLAGE 34.64N 93.00W
05/10/2006 E1.75 INCH GARLAND AR LAW ENFORCEMENT
&&
29Local storm report, May 10, 6:58 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL WOOSTER 35.20N 92.45W
05/10/2006 M0.75 INCH FAULKNER AR PUBLIC
0615 AM TSTM WND DMG NORTH LITTLE ROCK 34.79N 92.26W
05/10/2006 PULASKI AR NWS EMPLOYEE
TREE DOWN ON MISSION ROAD.
0615 AM TSTM WND DMG SHERWOOD 34.83N 92.21W
05/10/2006 PULASKI AR NWS EMPLOYEE
LARGE LIMBS DOWN IN SHERWOOD.
0620 AM TSTM WND DMG 10 SE ALPINE 34.11N 93.26W
05/10/2006 CLARK AR LAW ENFORCEMENT
TREES DOWN.
0625 AM TSTM WND DMG BENTON 34.57N 92.58W
05/10/2006 SALINE AR LAW ENFORCEMENT
TREES DOWN IN VARIOUS PARTS OF THE COUNTY.
0720 AM HAIL PINE BLUFF 34.21N 92.02W
05/10/2006 E0.75 INCH JEFFERSON AR LAW ENFORCEMENT
&&
57Local storm report, May 10, 8:34 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
934 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG MORGAN 34.88N 92.37W
05/10/2006 PULASKI AR PUBLIC
2 FOOT DIAMETER TREE DOWN.
0915 AM HAIL PEARCY 34.43N 93.28W
05/10/2006 E0.88 INCH GARLAND AR TRAINED SPOTTER
NICKEL SIZE HAIL AT PEARCY.
0922 AM HAIL ARKADELPHIA 34.12N 93.07W
05/10/2006 E1.00 INCH CLARK AR LAW ENFORCEMENT
QARTER SIZE HAIL IN ARKADELPHIA.
&&
108Thunderstorm Wind, Desha
- When
- May 10, 10:05 AM CST
- Where
- Desha County, Back Gate
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.933, -91.400
Thunderstorm winds destroyed a storage building and damaged a mobile home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509548.